Alert archive / New Mexico / High Wind Warnings in 2011
High Wind Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at May 24, 2011, 4:49 AM MDT. It took effect at May 24, 2011, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 4:49 AM MDT (10:49 UTC)
- In effect from
- May 24, 2011, 9:00 AM MDT
- Expired
- May 24, 2011, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
111 WWUS75 KABQ 241049 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 449 AM MDT TUE MAY 24 2011 ...STRONG WEST WINDS TODAY... .STRONG WEST WINDS WILL DEVELOP ALONG AND EAST OF NEW MEXICOS CENTRAL MOUNTAIN CHAIN TODAY AS WINDS ALOFT STRENGTHEN IN RESPONSE TO A POTENT UPPER LEVEL TROUGH CROSSING THE CENTRAL ROCKIES AND A STRONG SURFACE TROUGH DEVELOPS IN THE LEE OF THE SOUTHERN ROCKIES. THE STRONGEST WINDS WILL BE FELT ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE GUSTS TO 60 MPH ARE EXPECTED DURING THE AFTERNOON. WIND SPEEDS WILL INITIALLY REACH HAZARDOUS THRESHOLDS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN BY MID MORNING...THEN SPREAD TO LOWER ELEVATIONS DURING THE AFTERNOON. THE STRONG WINDS WILL DIMINISH AFTER SUNSET. NMZ526-534>540-241800- /O.NEW.KABQ.HW.W.0011.110524T1500Z-110525T0300Z/ SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 449 AM MDT TUE MAY 24 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * LOCATION...ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI. * WINDS...30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WIND GUSTS WILL INITIALLY BECOME HAZARDOUS BY MID MORNING ALONG THE EAST SLOPES OF THE SACRAMENTO AND CAPITAN MOUNTAINS...THEN SPREAD TO LOWER ELEVATIONS BY MID DAY INTO THE AFTERNOON. WIND SPEEDS WILL WEAKEN AROUND SUNSET. * VISIBILITY...WILL DROP WELL BELOW 1 MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...WINDS OF THIS MAGNITUDE WILL SEND LOOSE OBJECTS AIRBORNE AND COULD DOWN A FEW POWER LINES. DANGEROUS CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS...LIKE HIGHWAY 285 SOUTH OF VAUGHN THROUGH ROSWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ521>525-528>533-241800- /O.NEW.KABQ.WI.Y.0038.110524T1500Z-110525T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 449 AM MDT TUE MAY 24 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * LOCATION...FROM NEW MEXICOS SOUTH CENTRAL HIGHLANDS...CENTRAL MOUNTAINS AND NORTHEAST HIGHLANDS NORTHEASTWARD ACROSS GUADALUPE COUNTY AND THE NORTHEAST PLAINS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. WEAKER WINDS WILL BE FELT ALONG AND NORTH OF A LINE FROM SPRINGER TO CLAYTON...WHERE DIRECTIONS WILL SHIFT OUT OF THE NORTHWEST AND GUSTS MAY ONLY REACH 40 MPH. * TIMING...WIND GUSTS WILL INITIALLY BECOME HAZARDOUS BY MID MORNING ALONG THE EAST SLOPES OF THE SACRAMENTO AND CAPITAN MOUNTAINS...THEN SPREAD TO LOWER ELEVATIONS DURING THE AFTERNOON. WIND SPEEDS WILL WEAKEN AROUND SUNSET. * VISIBILITY...WILL DROP BELOW 1 MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS LIKE I-25 FROM LAS VEGAS TO RATON AND HIGHWAY 84 SOUTH OF LAS VEGAS TO FORT SUMNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 44
3 follow-up statements
686 WWUS75 KABQ 241737 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1137 AM MDT TUE MAY 24 2011 ...STRONG WEST WINDS THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS AND PORTIONS OF CENTRAL NEW MEXICO... .STRONG WEST WINDS ARE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND EVENING AS WELL AS IN THE MIDDLE RIO GRANDE VALLEY IN RESPONSE TO A VIGOROUS UPPER LEVEL DISTURBANCE CROSSING THE SOUTHERN AND CENTRAL ROCKIES AND DEEPENING SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO. THE STRONGEST WINDS ARE EXPECTED ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE GUSTS TO 60 MPH ARE EXPECTED DURING THE AFTERNOON. THE STRONG WINDS MAY PERSIST OVER NORTHEAST NEW MEXICO TONIGHT...BUT SHOULD DIMINISH AFTER SUNSET ELSEWHERE. NMZ526-534>540-242230- /O.CON.KABQ.HW.W.0011.000000T0000Z-110525T0300Z/ SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1137 AM MDT TUE MAY 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * LOCATION...ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI. * WINDS...WESTERLY SUSTAINED 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON...REACHING PEAK STRENGTH DURING THE MID AFTERNOON TO EARLY EVENING HOURS...THEN DIMINISH AFTER SUNSET. * VISIBILITY...MAY LOCALLY FALL TO BELOW 1 MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...WINDS OF THIS MAGNITUDE WILL SEND LOOSE OBJECTS AIRBORNE AND COULD DOWN A FEW POWER LINES. DANGEROUS CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING HIGHWAY 285 SOUTH OF VAUGHN THROUGH ROSWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ519-242230- /O.EXA.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/ ALBUQUERQUE METRO AREA- 1137 AM MDT TUE MAY 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * LOCATION...THE ALBUQUERQUE METRO AREA...INCLUDING LOS LUNAS AND RIO RANCHO. * WINDS...WEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING...WINDS ARE EXPECTED TO INCREASE EARLY THIS AFTERNOON...REACHING PEAK STRENGTH FROM MID AFTERNOON UNTIL AROUND SUNSET. WINDS SHOULD SLOWLY DIMINISH THEREAFTER. * VISIBILITY...MAY LOCALLY FALL TO ONE MILE OR LESS IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING INTERSTATE 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521>525-528>533-242230- /O.CON.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 1137 AM MDT TUE MAY 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * LOCATION...SOUTH CENTRAL AND CENTRAL HIGHLANDS...SANDIA AND MANZANO MOUNTAINS TO THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS. * WINDS...WEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY IN THE AFTERNOON...REACHING PEAK STRENGTH DURING THE MID AFTERNOON HOURS. WINDS SHOULD BEGIN TO DIMINISH AROUND SUNSET...BUT MAY CONTINUE TO BE GUSTY OVER THE NORTHEAST HIGHLANDS AND PLAINS INTO THE LATE EVENING. * VISIBILITY...WILL LOCALLLY FALL BELOW 1 MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING INTERSTATE 25 FROM NEAR LAS VEGAS TO RATON AND HIGHWAY 84 SOUTH OF LAS VEGAS TO FORT SUMNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
072 WWUS75 KABQ 242142 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 342 PM MDT TUE MAY 24 2011 ...STRONG WESTERLY WINDS WILL CONTINUE INTO THE EVENING OVER THE EASTERN PLAINS AND PORTIONS OF CENTRAL NEW MEXICO... .STRONG WEST WINDS ARE EXPECTED TO PERSIST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN INTO THIS EVENING AS WELL AS IN THE MIDDLE RIO GRANDE VALLEY IN RESPONSE TO A VIGOROUS UPPER LEVEL DISTURBANCE CROSSING THE SOUTHERN AND CENTRAL ROCKIES AND DEEPENING SURFACE LOW PRESSURE OVER SOUTHWEST KANSAS. THE STRONGEST WINDS ARE EXPECTED ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE POTENTIAL EXISTS FOR GUSTS TO 60 MPH. THE STRONG WINDS MAY PERSIST OVER NORTHEAST NEW MEXICO TONIGHT...BUT SHOULD DIMINISH AFTER SUNSET ELSEWHERE. NMZ526-534>540-250300- /O.CON.KABQ.HW.W.0011.000000T0000Z-110525T0300Z/ SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 342 PM MDT TUE MAY 24 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * LOCATION...ALONG AND SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI. * WINDS...WESTERLY SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING...WINDS SHOULD BE AT THEIR PEAK STRENGTH THROUGH THE EARLY EVENING HOURS...THEN DIMINISH AFTER SUNSET. * VISIBILITY...MAY LOCALLY FALL TO BELOW 1 MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...WINDS OF THIS MAGNITUDE WILL SEND LOOSE OBJECTS AIRBORNE AND COULD DOWN A FEW POWER LINES. DANGEROUS CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS... INCLUDING HIGHWAY 285 SOUTH OF VAUGHN THROUGH ROSWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ519-521>525-528>533-250300- /O.CON.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/ ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 342 PM MDT TUE MAY 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * LOCATION...SOUTH CENTRAL AND CENTRAL HIGHLANDS...SANDIA AND MANZANO MOUNTAINS TO THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS. * WINDS...WEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * TIMING...WINDS WILL BE AT THEIR PEAK STRENGTH BEFORE SUNSET THIS EVENING. WINDS SOUTH OF INTERSTATE 40 SHOULD BEGIN TO DIMINISH THEREAFTER...BUT MAY CONTINUE TO BE STRONG GUSTY OVER THE NORTHEAST HIGHLANDS AND PLAINS INTO THE LATE NIGHT HOURS. * VISIBILITY...WILL LOCALLY FALL BELOW 1 MILE AT TIMES IN DUST PRONE LOCATIONS. * LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE. HAZARDOUS CROSS WINDS WILL IMPACT NORTH TO SOUTH ORIENTED ROADWAYS INCLUDING INTERSTATE 25 FROM NEAR LAS VEGAS TO RATON AND HIGHWAY 84 SOUTH OF LAS VEGAS TO FORT SUMNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
764 WWUS75 KABQ 250244 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 844 PM MDT TUE MAY 24 2011 NMZ526-534>540-250345- /O.EXP.KABQ.HW.W.0011.000000T0000Z-110525T0300Z/ SOUTH CENTRAL MOUNTAINS-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 844 PM MDT TUE MAY 24 2011 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH MIDNIGHT. THE STRONGEST WINDS HAVE DIMINISHED THEREFORE THE HIGH WIND WARNING WILL EXPIRE. $$ NMZ519-521>525-528>533-250345- /O.EXP.KABQ.WI.Y.0038.000000T0000Z-110525T0300Z/ ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 844 PM MDT TUE MAY 24 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH MIDNIGHT. THE STRONGEST WINDS HAVE DIMINISHED THEREFORE THE WIND ADVISORY WILL EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at May 24, 3:36 AM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 24, 3:36 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 AM MDT TUE MAY 24 2011 .DISCUSSION... THE BASE OF A NEGATIVELY TILTED AND DEEPENING UPPER LEVEL TROUGH CROSSED LAS VEGAS...NV...OVERNIGHT. THIS SYSTEM WILL PASS MAINLY NORTH OF NM TODAY WITH LEE SIDE CYCLOGENESIS FORMING A CLOSED LOW PRESSURE SYSTEM IN EASTERN CO THIS AFTERNOON. THE SYSTEM WILL THEN EXIT GRADUALLY EASTWARD THROUGH KS WEDNESDAY. THIS TRACK WILL STEER THE CORE OF A STRONG SPEED MAXIMUM IN THE POLAR JET OVER NM TODAY. FURTHER...A 994 MB SURFACE LOW WILL ALSO DEVELOP OVER SE CO WITH A STRONG SURFACE TROUGH AND TIGHT PRESSURE GRADIENT IN THE LEE OF THE SOUTHERN ROCKIES TODAY. THESE INGREDIENTS WILL RESULT IN STRONG WINDS FROM MID MORNING THROUGH SUNSET...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGEST WINDS ARE EXPECTED ALONG AND SE OF A LINE FROM RUIDOSO TO TUCUMCARI...WHERE NAM MOS SUSTAINED WIND SPEEDS PEAK NEAR 35 KT DURING THE AFTERNOON. A HIGH WIND WARNING IS NOW IN EFFECT FOR THIS AREA...AND A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE SANGRE DE CRISTOS HAVE BEEN EXCLUDED FROM THE WIND ADVISORY BECAUSE THE SPEED MAXIMUM ALOFT WILL TRACK MAINLY OVER AND EAST OF NEW MEXICOS SOUTH CENTRAL MOUNTAINS. WITH ALL OF THE WIND WILL COME WIDESPREAD LOW HUMIDITIES AND SERIOUS FIRE WEATHER CONCERNS GIVEN THE ONGOING DROUGHT. THERE WILL ALSO BE MAINLY ISOLATED AND GUSTY THUNDERSTORMS TODAY...MOST OF WHICH WILL PRODUCE LITTLE OR NO RAIN EXCEPT POSSIBLY IN THE MOUNTAINS NEAR THE CO BORDER. THE ACTIVITY WILL TRANSITION TO ISOLATED LIGHT RAIN SHOWERS AND ISOLATED HIGH TERRAIN SNOW SHOWERS TONIGHT FROM THE NORTHERN MOUNTAINS EASTWARD ACROSS THE NE PLAINS...THEN A TOUCH OF WRAP AROUND MOISTURE COULD INDUCE A SPOTTY SHOWER OR THUNDERSTORM ACROSS THE NE CORNER WEDNESDAY. A PACIFIC COLD FRONT WILL CROSS RAPIDLY FROM THE WEST TODAY CAUSING WINDS TO SHIFT OUT OF THE NW BY WEDNESDAY...WHEN THEY WILL REMAIN BREEZY ACROSS PARTS OF THE EAST. HUMIDITIES WILL REMAIN LOW ENOUGH FOR FIRE WEATHER CONCERNS TO PERSIST IN THE LEE OF THE SANDIAS AND MANZANOS WEDNESDAY. HIGH TEMPERATURES TODAY AND WEDNESDAY WILL RANGE FROM NEAR NORMAL IN THE LOWER PECOS AND SAN FRANCISCO RIVER VALLEYS...TO AS MUCH AS 11 DEGREES BELOW NORMAL ELSEWHERE. WEDNESDAY WILL ALSO FEATURE A SECONDARY BACK DOOR COLD FRONT THAT SHOULD DRAPE ACROSS NE NM WITH BRISK N AND NW WINDS. THURSDAY WILL BRING BRIEFLY WARMING TEMPERATURES AS A MODEST RIDGE OF HIGH PRESSURE QUICKLY CROSSES THE ROCKIES AND ANOTHER UPPER LOW RACES EASTWARD FROM WASHINGTON TO MONTANA. THIS WILL STEER A RAPID ZONAL FLOW ALOFT OVER NM BY LATE THURSDAY. AMPLE MIXING IN THE LATE SPRING SUN WILL RESULT IN A RETURN TO BREEZY TO WINDY CONDITIONS THURSDAY AFTERNOON ALONG AND W OF THE CENTRAL MOUNTAIN CHAIN. SOME COOLER AIR WILL SAG INTO THE STATE FROM THE NORTH FRIDAY AS WINDS REMAIN BREEZY IN THE MOUNTAINS. THE COMING WEEKEND WILL FEATURE RESTRENGTHENING SOUTHWEST WINDS...ABOVE NORMAL TEMPERATURES AND INCREASING FIRE WEATHER CONCERNS AS A BROADER UPPER LEVEL LOW PRESSURE SYSTEM DROPS INTO THE GREAT BASIN. THE SYSTEM COULD PULL IN ENOUGH LOW LEVEL RETURN FLOW FOR THE DRY LINE TO BECOME ACTIVE WITH ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE FAR EASTERN PLAINS LATE SUNDAY OR LATE MONDAY. 44 && .AVIATION... STRONG/GUSTY W-SWLY SFC WINDS WILL BE THE PRIMARY AVIATION WEATHER HAZARD DURING THE NEXT 24 HOURS. SFC WINDS WILL INCREASE SHARPLY BEGINNING AROUND 15Z...PEAK IN STRENGTH BETWEEN 18Z-01Z BEFORE SLOWLY DIMINISHING AFTER 03Z. HOWEVER...LOCALLY STRONG/GUSTY DOWNSLOPE WINDS WILL PERSIST ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH 12Z WED. FOR THE DAYTIME PERIOD...EXPECT THE STRONGEST GUSTS /40 KTS OR GREATER/ TO AFFECT AREAS ALONG/SOUTH OF I-40 AS WELL AS THE NORTHEAST QUARTER OF NM. OF PARTICULAR CONCERN WILL BE THE EC/SE PLAINS TO INCLUDE KROW AND KTCC WHERE GUSTS NEAR 50 KTS ARE LIKELY FOR AN EXTENDED PERIOD DURING THE PM HOURS. WINDS WILL BE LEAST SIGNIFICANT AT KFMN AND THE FOUR CORNERS. IN ADDITION TO THE WIND...ISOLATED TO SCATTERED SHRA AND ISOLD -TSRA ACROSS THE FAR NORTH WHERE VERY LOCALIZED MVFR CIGS MAY BE ENCOUNTERED NEAR THE COLORADO BORDER. OTHERWISE...VFR CONDS WILL PREVAIL AREAWIDE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KJ && .FIRE WEATHER... EXTREME FIRE WEATHER PATTERN DEVELOPING ACROSS THE EASTERN PLAINS TODAY...WITH CRITICAL FIRE WEATHER CONDITIONS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN...CENTRAL VALLEY CORRIDOR AND PARTS OF THE SOUTHWEST. THE WIND/RH COMBO WILL BE LEAST CRITICAL OVER NORTH CENTRAL AND NORTHWEST ZONES. SERIOUS FIRE WEATHER THREAT DEVELOPING ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...AND IN PARTICULAR THE EAST CENTRAL PLAINS WHERE VERY WINDY CONDITIONS COUPLED WITH EXTREMELY CRITICAL HUMIDITY VALUES WILL SPAN AN EXTENDED PERIOD BEGINNING MID/LATE MORNING PERSISTING THROUGH EARLY EVENING. RH RECOVERY NEAR DAYBREAK ON THE PLAINS WILL BE POOR AT BEST SAVE FOR THE NORTHEAST CORNER WHERE A VERY BRIEF INTRUSION OF HIGHER MOISTURE EXPECTED. OTHERWISE... HUMIDITY VALUES IN THE 15 TO 25 PERCENT RANGE ON THE PLAINS AFTER DAYBREAK WILL QUICKLY DROP TO LESS THAN 10 PERCENT BY 10 AM IF NOT EARLIER AND GENERALLY AVERAGE 3 TO 8 PERCENT FROM LATE MORNING THROUGH SUNSET. ACROSS THE CENTRAL AND WEST...RH VALUES WILL BE SLIGHTLY HIGHER THAN THEY WERE ON TUESDAY OWING TO COOLER TEMPERATURES BUT STILL IN CRITICAL RANGE ESPECIALLY FOR THE CENTRAL VALLEY CORRIDOR AND THE WESTERN VALLEYS. ADDED ZONE 105 TO THE PREVIOUS RED FLAG WARNING GIVEN MUCH STRONGER WINDS TODAY AS COMPARED TO TUESDAY...WITH THE FOCUS FOR THE MOST CRITICAL CONDITIONS ALONG/SOUTH OF THE I-40 CORRIDOR. OTHERWISE... NO CHANGES PLANNED TO PREVIOUS RED FLAG WARNING HIGHLIGHTS. STRONG MID-LEVEL TROUGH CROSSING NORTHERN ARIZONA THIS MORNING WILL SWING ACROSS NORTHERN NEW MEXICO DURING THE AFTERNOON. A FEW EARLY MORNING LIGHTNING STRIKES NOTED IN THE VICINITY OF THE GRAND CANYON INDICATIVE OF HOW STRONG THIS SYSTEM IS. IN RESPONSE TO THIS APPROACHING SYSTEM...AN AREA OF SURFACE LOW PRESSURE WILL RAPIDLY DEEPEN OVER SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE AND MOVE TOWARD THE EAST DURING THE AFTERNOON. THIS WILL RESULT IN A VERY STRONG SURFACE GRADIENT ACROSS THE STATE AND COUPLED WITH A BELT OF STRENGTHENING MID LEVEL WINDS WILL PRODUCE THE WINDY TO VERY WINDY CONDITIONS. ALTHOUGH WINDS WILL DIMINISH AFTER SUNSET...EXPECT AREAS OF STRONG/GUSTY WINDS TO PERSIST ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN TONIGHT INTO WEDNESDAY MORNING ESPECIALLY THOSE LOCATIONS PRONE TO DOWNSLOPE WINDS TO THE LEE OF THE SANGRE DE CRISTO...SANDIA AND MANZANO MOUNTAINS. IN ADDITION TO THE WIND...ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE FAR NORTH. BEST CHANCES WILL BE FOUND BETWEEN THE FOUR CORNERS AND SOUTHERN SAN JUANS. A BACKDOOR COLD FRONT WILL SLOWLY WORK DOWN THE EASTERN PLAINS FOR WEDNESDAY WITH COOLER TEMPERATURES AND INCREASED HUMIDITIES AS WELL AS LIGHTER WINDS. WILL KEEP THE FIRE WEATHER WATCH HOISTED FOR AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN...EAST CENTRAL PLAINS FOR WEDNESDAY BUT MAINLY CONCERNED FOR EARLY PART OF THE DAY. IF TRENDS CONTINUE...A LATER SHIFT MAY CONSIDER DROPPING BUT ENOUGH UNCERTAINTY TO MAINTAIN THE HIGHLIGHT FOR NOW. LESS WIND ALSO EXPECTED ACROSS THE WEST ON WEDNESDAY BUT STILL SOME BREEZES IN THE AFTERNOON. THE REMAINDER OF THE WEEK WILL FEATURE A ZONAL PATTERN ALOFT WITH BREEZY TO MODERATELY WINDY CONDITIONS EXPECTED DURING THE AFTERNOON/EVENING HOURS. THURSDAY SHOULD SEE AN UPTICK IN WINDS ON THE PLAINS...AND ALSO DOWNWARD TREND IN RH/S. PRECIP CHANCES TO REMAIN NIL. KEEPING A CLOSE EYE FOR POSSIBLE DRYLINE THUNDERSTORMS SUNDAY INTO MEMORIAL DAY. MODELS HAVE BEEN PRETTY CONSISTENT SHOWING THIS POTENTIAL AND COULD POSE SIGNIFICANT THREAT FOR DRY LIGHTNING ALONG WESTERN FRINGES OF LOW MOISTURE SURGE. STAY TUNED. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 72 40 73 44 / 10 0 0 0 DULCE........................... 62 31 71 32 / 30 5 0 0 CUBA............................ 67 30 71 34 / 5 0 0 0 GALLUP.......................... 67 35 71 38 / 5 0 0 0 EL MORRO........................ 65 30 69 34 / 0 0 0 0 GRANTS.......................... 69 37 71 36 / 0 0 0 0 QUEMADO......................... 68 35 71 39 / 0 0 0 0 GLENWOOD........................ 79 44 83 49 / 0 0 0 0 CHAMA........................... 56 31 67 35 / 30 10 5 0 LOS ALAMOS...................... 65 44 70 43 / 0 0 0 0 PECOS........................... 64 39 70 37 / 0 0 0 0 CERRO/QUESTA.................... 59 33 68 35 / 20 10 5 0 RED RIVER....................... 52 30 59 33 / 30 10 5 5 ANGEL FIRE...................... 55 30 62 31 / 20 10 5 5 TAOS............................ 62 33 71 39 / 5 0 0 0 MORA............................ 60 40 67 37 / 0 0 0 0 ESPANOLA........................ 70 36 77 38 / 0 0 0 0 SANTA FE........................ 67 37 73 40 / 0 0 0 0 SANTA FE AIRPORT................ 70 40 76 44 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 71 44 77 46 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 74 50 79 55 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 76 47 81 50 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 76 44 81 48 / 0 0 0 0 LOS LUNAS....................... 76 41 83 45 / 0 0 0 0 RIO RANCHO...................... 73 42 79 43 / 0 0 0 0 SOCORRO......................... 82 50 83 50 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 69 38 75 39 / 0 0 0 0 TIJERAS......................... 72 42 78 40 / 0 0 0 0 MORIARTY/ESTANCIA............... 71 37 76 37 / 0 0 0 0 CLINES CORNERS.................. 67 41 71 39 / 0 0 0 0 GRAN QUIVIRA.................... 74 45 76 44 / 0 0 0 0 CARRIZOZO....................... 77 54 80 48 / 0 0 0 0 RUIDOSO......................... 67 53 72 43 / 0 0 0 0 CAPULIN......................... 66 40 67 36 / 20 20 5 5 RATON........................... 71 39 71 37 / 10 5 5 5 SPRINGER........................ 72 40 73 39 / 0 0 0 5 LAS VEGAS....................... 68 44 72 39 / 0 0 0 0 CLAYTON......................... 78 46 70 43 / 20 5 5 5 ROY............................. 73 43 71 41 / 0 0 0 0 CONCHAS......................... 81 48 81 49 / 0 0 0 0 SANTA ROSA...................... 79 50 81 50 / 0 0 0 0 TUCUMCARI....................... 84 50 80 47 / 0 0 0 0 CLOVIS.......................... 82 50 78 46 / 0 0 0 0 PORTALES........................ 84 50 80 46 / 0 0 0 0 FORT SUMNER..................... 85 52 83 49 / 0 0 0 0 ROSWELL......................... 91 53 89 53 / 0 0 0 0 PICACHO......................... 81 55 83 50 / 0 0 0 0 ELK............................. 76 52 79 44 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ521>525-528>533. HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ526-534>540. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ107-108. && 44/41
Hazardous weather outlook, May 23, 5:47 AM MDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT MON MAY 23 2011 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 547 AM MDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH MID EVENING FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE RIO GRANDE VALLEY...WEST CENTRAL AND NORTHWEST HIGHLANDS...WHERE LOW HUMIDITIES COMBINED WITH STRONG SOUTHWEST WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHWEST AND WEST WINDS WILL STRENGTHEN FURTHER TUESDAY...WHEN THE POTENTIAL EXISTS FOR GUSTS TO 50 MPH ALONG AND EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS. A RED FLAG WARNING IS IN EFFECT TUESDAY FROM LATE MORNING THROUGH THE EVENING FOR MUCH OF THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...THE MIDDLE RIO GRANDE VALLEY AND THE WEST CENTRAL HIGHLANDS...WHERE LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS ALSO IN EFFECT WEDNESDAY FROM LATE MORNING THROUGH EARLY EVENING FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL PLAINS...WHERE STRONG NORTHWEST WINDS WILL COMBINE WITH LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:49 AM MDT | Wind Advisory | ABQ | 16 hr | |
| May 24, 11:05 AM MDT | Special Weather Statement | ABQ | Union | 25 min |
| May 24, 11:14 AM MDT | Special Weather Statement | ABQ | Union | 31 min |
| May 24, 11:30 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 25 min |
| May 24, 3:37 PM MDT | Red Flag Warning | ABQ | 27 hr |
Nearby
High Wind Warnings in New Mexico, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.